Texas, 2007

Hail in Texas, April 29, 2007

April 29, 2007 · NWS EWX · 1 event in 1 county or zone

A severe thunderstorm produced hail in Maverick County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A severe thunderstorm produced hail in Maverick County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 28, 11:28 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 28, 11:28 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 AM CDT SUN APR 29 2007

.AVIATION...
SOUTHEASTERRLY BOUNDARY LAYER WINDS ALREADY DEVELOPING MVFR CIGS
ACROSS AREA...WITH CIGS LOWERING TO IFR AND VSBYS TO MVFR AFT 10Z.
CONDITIONS IMPROVING AGAIN AFT 13Z TO MVFR AND BY 18Z TO VFR. UPPER
LOW OVER NORTHERN MEXICO WILL TRACK EASTWARD THIS AFTN...TRIGGERING
SCATTERED TSRA THAT WILL BECOME NUMEROUS LATER TONIGHT. STORMS
WILL BE MOST NUMEROUS ALONG THE RIO GRANDE.

&&

.PREV DISCUSSION... /ISSUED 903 PM CDT SAT APR 28 2007/

UPDATE...
AREA NATIONAL WEATHER SERVICE RADARS SHOW A BAND OF LIGHT SHOWERS
AND SPRINKLES HEADED ACROSS THE SAN ANTONIO AREA WHILE SPRINKLES
PERSIST WEST OF THE RIO GRANDE AHEAD OF MCS MOVING ACROSS THE BIG
BEND AREA. HAVE REMOVED POPS EXCEPT FOR A SLIGHT CHANCE FOR THE
SAN ANTONIO AREA THIS EVENING AND ALONG THE RIO GRANDE TONIGHT.
OTHERWISE, ONGOING FORECAST GENERALLY ON TRACK WITH ONLY UPDATES
TO THE SENSIBLE WEATHER GRIDS TONIGHT INTO EARLY SUNDAY.

PREV DISCUSSION... /ISSUED 338 PM CDT SAT APR 28 2007/

DISCUSSION...
THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS
CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST
TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A
GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. SHOWERS THAT
FORMED OVER THE COASTAL PLAINS THIS AFTERNOON MAY MOVE NORTH TO
THE SOUTHERN PART OF SOUTH CENTRAL TEXAS FOR THE LATE AFTERNOON
AND EARLY EVENING. ON SUNDAY TO THE EARLY PART OF NEXT WEEK...WILL
CONTINUE WITH INCREASING RAIN CHANCES LATE SUNDAY AND SUNDAY
NIGHT TO MONDAY...AS THE LOW TO THE WEST SLOWLY LIFTS OUT TO THE
NORTHEAST. SOME OF THE RAIN SUNDAY NIGHT TO MONDAY MORNING COULD
BECOME HEAVY AT TIMES...IF SHOWERS DEVELOP INTO MESO SCALE HEAVY
RAIN SYSTEMS. FORECASTS TAKE THE 500 HPA LOW NORTH OF AREA MONDAY
NIGHT AND TUESDAY...AND SHOW FINAL WAVE OF POTENTIAL RAIN MAKING
PROCESSES WITH WEAK 700 TO 300 HPA TROF OVER AREA TUESDAY MORNING.
AS THE LOW LIFTS MORE TO THE NORTHEAST...RAIN CHANCES MAY SLOWLY
DECREASE FROM THE WEST TUESDAY AFTERNOON AND EVENING.

FOR WEDNESDAY...FORECASTS SHOW SHORT LIVED AND FRAGILE RIDGE
ALOFT OVER THE AREA. SHOWED SLIGHT CHANCE OF SHOWERS OVER THE
SE PART OF THE AREA WEDNESDAY...WHERE SOME RAIN MAY FORM. IN WAKE
OF THE SHORT LIVED RIDGE ALOFT...ANOTHER WEATHER SYSTEM COMES IN
FROM THE WEST ON THURSDAY...BRINGING A CHANCE OF SHOWERS TO SOUTH
CENTRAL TEXAS AGAIN FOR LATE WED NIGHT AND THURSDAY TO THURSDAY
NIGHT. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST
FRIDAY...DECREASING RAIN CHANCES SHOW UP AGAIN. SOMETIME NEXT
WEEKEND INCREASING MOISTURE IS FORECAST...IN ADVANCE OF A BIGGER
SCALE SPRING STORM SYSTEM THAT COULD SET UP A RAINY PATTERN WITH
SHOWERS AND THUNDERSTORMS SOMEWHERE IN A WINDOW FROM MAY 6TH OR
7TH TO MAY 9TH.

CLIMATE...
THROUGH APRIL 27TH...THE AVERAGE APRIL TEMPERATURE WAS COOLER
THAN THE AVERAGE FOR THE ENTIRE MONTH OF MARCH...SOMETHING
THAT DOES NOT HAPPEN VERY OFTEN. THRU THE 27TH...APRIL 2007
WAS THE 3RD COOLEST AT SAN ANTONIO...THE 8TH COOLEST AT
DEL RIO...THE COOLEST AT AUSTIN BERGSTROM...AND THE 13TH
COOLEST AT AUSTIN MABRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  84  65  77  67 /  -   20  30  60  60
AUSTIN BERGSTROM INTL AIRPORT  62  83  63  77  67 /  -   20  30  60  60
DEL RIO INTL AIRPORT           68  82  68  84  68 /  20  50  70  50  30
SAN ANTONIO INTL AIRPORT       67  82  66  78  67 /  20  20  40  60  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/13
Hazardous weather outlook, Apr 28, 5:02 AM CST, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 AM CDT SAT APR 28 2007

TXZ171>173-183>194-202>209-217>225-228-291115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
602 AM CDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTH TEXAS SUNDAY...
DEVELOPING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY
NIGHT. THE STORMS WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT
INTO TUESDAY BEFORE DIMINISHING AND BECOMING ONLY ISOLATED STORMS
TUESDAY NIGHT THROUGH WEDNESDAY. HEAVY RAINFALL IS POSSIBLE IN THE
STORMS ALONG WITH FLASH FLOODING FROM SUNDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

The radar

The Laughlin AFB radar (KDFX), 70 km away, was scanning. The volume nearest the first event began at 07:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Maverick

When
April 29, 1:15 AM CST to 1:25 AM CST
Where
Maverick County, 6 mi SE of Eagle Pass
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
28.659, -100.430

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27728.